Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 9, NWS Albuquerque, NM

February 23, 2009

NWS Albuquerque, NM issued this wind advisory at Feb 23, 2009, 3:27 AM MST. It took effect at Feb 23, 2009, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2009, 3:27 AM MST (10:27 UTC)
In effect from
Feb 23, 2009, 12:00 PM MST
Expired
Feb 23, 2009, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 231027
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 AM MST MON FEB 23 2009

...STRONG WEST WINDS FAVORING THE MOUNTAINS AND EAST SLOPES TODAY...

.AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF NEW
MEXICO TODAY...WHILE THE JET STREAM ASSOCIATED WITH THIS TROUGH
CROSSES NORTHERN PORTIONS OF NEW MEXICO. THE SANGRE DE CRISTO
MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAINS WILL BE FAVORED
FOR WIND GUSTS UP TO 50 MPH THIS AFTERNOON. ABUNDANT HIGH CLOUDS MAY
PREVENT THE STRONGEST WINDS FROM DROPPING TO LOWER ELEVATIONS
FARTHER EAST.

NMZ004-011-231900-
/O.NEW.KABQ.WI.Y.0009.090223T1900Z-090224T0100Z/
SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
MORIARTY/ESTANCIA
327 AM MST MON FEB 23 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON. 

WEST WINDS WILL STRENGTHEN DURING THE LATE MORNING WITH SPEEDS
REACHING 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THE
AFTERNOON. BLOWING DUST MAY DROP VISIBILITY BELOW ONE MILE AT
TIMES IN DUST PRONE LOCATIONS. WIND SPEEDS WILL BEGIN TO DECREASE
AROUND SUNSET...BUT BREEZY CONDITIONS ARE EXPECTED TO CONTINUE OVER
THE HIGH TERRAIN TONIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

44/SHY
1 follow-up statement
000 
WWUS75 KABQ 231957
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MST MON FEB 23 2009

...STRONG WEST WINDS FAVORING THE MOUNTAINS AND EAST SLOPES
TODAY...

.AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF
NEW MEXICO TODAY...WHILE THE JET STREAM ASSOCIATED WITH THIS
TROUGH CROSSES NORTHERN PORTIONS OF NEW MEXICO. THE SANGRE DE
CRISTO MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAINS WILL BE
FAVORED FOR WIND GUSTS UP TO 50 MPH THIS AFTERNOON. ABUNDANT HIGH
CLOUDS MAY PREVENT THE STRONGEST WINDS FROM DROPPING TO LOWER
ELEVATIONS FARTHER EAST.

NMZ004-011-240100-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-090224T0100Z/
SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
MORIARTY/ESTANCIA
1257 PM MST MON FEB 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG WEST WINDS WILL CONTINUE DURING THE LATE MORNING WITH
SPEEDS REACHING 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THE
AFTERNOON. BLOWING DUST MAY DROP VISIBILITY BELOW ONE MILE AT
TIMES IN DUST PRONE LOCATIONS. WIND SPEEDS WILL BEGIN TO DECREASE
AROUND SUNSET...BUT BREEZY CONDITIONS ARE EXPECTED TO CONTINUE
OVER THE HIGH TERRAIN TONIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:01 AM MST, 26 minutes earlier.

Area forecast discussion, Feb 23, 3:01 AM MST, 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 AM MST MON FEB 23 2009

CORRECTED TYPO IN FIRST PARAGRAPH HEADER

.DISCUSSION...
CURRENTLY...WEAK FLAT TOPPED RIDGE EXTENDS FROM BAJA TIP NORTHWARD
ACROSS WESTERN NEW MEXICO TO SOUTHERN SASKATCHEWAN ON THE CANADIAN
PRAIRIE. CLOSED LOW WINDING UP OFF THE OREGON COAST IN THE EASTERN
PACIFIC WILL SHEAR EASTWARD ACROSS THE PACIFIC NORTHWEST OVER THE
NEXT 24 HOURS. CIRCULATION ABOUT THIS FEATURE SLUICES CLOUD
AND SPOTTY PRECIPITATION EASTWARD FROM CALIFORNIA ACROSS ARIZONA
AND INTO NORTHERN AND WESTERN NEW MEXICO IN NEARLY ZONAL FLOW
ALOFT. SURFACE LEE TROUGH CONTINUES TO DEVELOP ALONG EASTERN
BORDER OF THE STATE...AND THE PLACEMENT OF THIS FEATURE WILL HAVE
MUCH TO DO WITH WIND SPEED DISTRIBUTION AND MAGNITUDE THIS
AFTERNOON WITH CONSEQUENCES FOR THE FIRE WEATHER FORECAST.
OTHERWISE..TEMPERATURES RUNNING WELL ABOVE NORMAL FOR LAST WEEKS
IN FEBRUARY...WITH DRY CONDITIONS WELL IN PLACE OVER SOUTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA.

MODELS...GOOD CONSENSUS FOR THE WORK WEEK...WITH DIFFERENCES
EMERGING FOR THE UPCOMING WEEKEND. WORK WEEK CONSENSUS SHEARS OUT
PACIFIC NORTHWEST DISTURBANCE TO THE EAST...FLATTENING RIDGE OVER
NEW MEXICO FOR ZONAL FLOW ALOFT DURING THE DAY TODAY. A COUPLE OF
QUICK BLIPS SHOOTING EASTWARD TUESDAY AND WEDNESDAY WILL CREASE
THE NORTHERN END OF THE STATE ALONG THE COLORADO BORDER...WITH
RIDGE ATTEMPTING A SLOW REDEVELOPMENT NORTHWARD FROM CENTRAL
MEXICO ACROSS THE STATE HEADING TOWARD THE WEEKEND. RIDGE
PLACEMENT DISCREPANCIES EMERGE BY SATURDAY NIGHT...WITH GFS
DIGGING A DEEPER TROUGH OVER CALIFORNIA COAST TO PUSH SOUTHWEST
FLOW OVER NEW MEXICO AND DEVELOPING SPOTTY PRECIPITATION NORTH AND
EAST FOR THE WEEKEND...AND EUROPEAN CENTER SOLUTION MAINTAINING NEAR
ZONAL FLOW OVER THE STATE WITH CLOSED LOW OVER THE COLUMBIA RIVER
ESTUARY IN THE PACIFIC NORTHWEST...A MUCH DRIER FORECAST FOR THE
STATE. WILL SPLIT THE DIFFERENCE THIS ROUND AND LOOK FOR A MORE
SOLID STORY IN FUTURE RUNS.

SHORT TERM...TODAY THROUGH THURSDAY...SURFACE LOW DEEPENING OVER
NORTHEAST NEW MEXICO COMBINED WITH AMPLE WESTERLY WIND SPEEDS
ALOFT WILL PRODUCE AFTERNOON SURFACE WINDS TOPPING 30 KTS OVER THE
PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...AND OVER
THE PLAINS EAST OF THE SANDIA-MANZANO MOUNTAINS THIS
AFTERNOON...WITH WIND SPEEDS DROPPING OFF TO THE EAST ALONG THE
INTERSTATE 40 CORRIDOR. WILL HOIST A WIND ADVISORY FOR THE SANGRE
DE CRISTOS AND EAST CENTRAL PLAINS WITH MORNING ZONES WITH A
POSSIBLE EASTWARD EXTENSION AS THINGS DEVELOP THIS AFTERNOON
TOWARD THE INTERSTATE 25 CORRIDOR. WIND SPEEDS SUFFICIENT WITH
HUMIDITIES BOTTOMING OUT IN THE LOW TEENS FOR WIDESPREAD CRITICAL
FIRE WEATHER...AND FIRE WEATHER WATCH FOR NORTHEAST
HIGHLANDS...ADJACENT PLAINS...CENTRAL MOUNTAINS AND EASTERN PLAINS
WILL UPGRADE TO A RED FLAG WARNING WITH THE MORNING PACKAGE.
ELSEWHERE...QUICK SHORTWAVE CROSSING THE WEST CENTRAL MOUNTAINS
AND NORTHWEST PLATEAU GOOD FOR SOME ISOLATED SHOWERS...AND THESE
WILL MOVE EASTWARD OVER THE NORTHERN MOUNTAINS THROUGH THE DAY
BEFORE SHEARING INTO SOUTHERN COLORADO IN THE AFTERNOON.

INTO TUESDAY...OVERNIGHT COLD FRONT DROPPING SOUTHWARD BY EARLY
TUESDAY MORNING WILL DO LITTLE MORE THAN COOL OFF NORTHERN
PORTIONS OF THE STATE...LEAVING POINTS SOUTH AND EAST WARM AND
DRY. WITH SURFACE LOW SHIFTING EASTWARD TO TEXAS PANHANDLE AND
FLOW ALOFT REMAINING STRONG...WILL SET FIRE WEATHER WATCH FOR
TUESDAY AFTERNOON OVER THE SAME SPOTS AS MONDAY. TEMPERATURES
REMAINING NEARLY TEN DEGREES ABOVE NORMAL.

INTO WEDNESDAY...MODEST INCREASES IN ZONAL FLOW ALOFT WITH QUICK
SHORTWAVE BLIP MOVING EASTWARD ACROSS NORTHERN END OF THE STATE
WILL PRODUCE MORE ISOLATED PRECIPITATION FOR THE NORTHERN
MOUNTAINS...BUT KEY STORY REMAINS FIRE WEATHER ISSUES AS SURFACE
LOW PERSISTS OVER EASTERN NEW MEXICO BORDER COUNTRY. WARMING TREND
WILL LEVEL OFF WELL ABOVE NORMAL ON WEDNESDAY...WITH LITTLE CHANGE
TO LOW TEENS HUMIDITIES EAST AND SOUTH. GUSTY WINDS AND LOW
HUMIDITIES SHOULD BRING YET ANOTHER DAY OF CRITICAL FIRE WEATHER
FOR MIDWEEK.

INTO THURSDAY...COOL FRONT DROPPING SOUTHWARD WILL TAKE EDGE OFF
TEMPERATURES...BUT THESE WILL STILL REMAIN ABOVE NORMAL. SURFACE
LOW REMAINING ON EASTERN BORDER WITH AMPLE WIND SPEEDS ALOFT WILL
SET UP YET ANOTHER DAY OF CRITICAL FIRE WEATHER FOR SPOTS ACROSS
THE EASTERN AND NORTHEAST PLAINS.

LONGER TERM...FRIDAY THROUGH SUNDAY...SURFACE LOW REMAINING ALONG
TEXAS PANHANDLE BORDER...SHOT OF COOLER AIR FRIDAY WILL PUSH
TEMPERATURES BACK DOWN TOWARD SEASONAL NORMS AND TWEAK MINIMUM
HUMIDITIES UP. AFTERNOON BREEZES WILL BE ENOUGH FOR SOME CRITICAL
FIRE WEATHER ON FRIDAY OVER THE EASTERN PLAINS. WEAK RIDGE
BUILDING NORTHWARD ON SATURDAY IN ADVANCE OF TROUGHINESS OFF THE
WEST COAST WILL RETURN WARMING AND DRYING TREND TO THE STATE...BUT
WEAKENED SURFACE PRESSURE GRADIENT SHOULD PROVIDE SOME RELIEF FROM
ONGOING ROUNDS OF CRITICAL FIRE WEATHER...AND ISOLATED
PRECIPITATION IS A POSSIBILITY FOR NORTHERN AND EASTERN PORTIONS
OF THE STATE AS QUICK HITTER SHORTWAVES MOVE THROUGH THE FLOW WITH
A LITTLE MORE MOISTURE TO WORK WITH. WINDS BACKING TO THE SOUTHWEST ON
SUNDAY WILL PICK UP INCREASED SPEEDS ALOFT FOR A BREEZY ENDING TO
THE WEEKEND...WITH A RETURN TO CRITICAL FIRE WEATHER CONDITIONS
OVER THE EASTERN PLAINS...AND SOME POSSIBILITY OF ISOLATED
CONVECTION WITH THE UPTICK IN DYNAMIC ASSISTANCE AND AVAILABLE
MOISTURE ALOFT.

SHY

&&

.AVIATION...
AN UPPER LEVEL TROUGH WILL TRAVERSE THE CENTRAL ROCKIES NORTH OF NM
WITH A FEW SHOWERS POSSIBLE FROM THE CHUSKAS TO THE SAN JUANS AND
NORTHWESTWARD MAINLY DURING THE DAY TODAY. THE LOW LEVELS OF THE
ATMOSPHERE ARE QUITE DRY...SO PRECIPITATION HAS THE BEST CHANCE OF
REACHING THE GROUND IN THE MOUNTAINS. THIS PATTERN WILL STEER THE
POLAR JET STREAM ACROSS THE STATE WITH BREEZY TO WINDY CONDITIONS.
THE STRONGEST WINDS WILL FAVOR THE RIDGETOPS OF THE NORTHERN AND
CENTRAL MOUNTAINS TODAY...BEFORE SHIFTING TO THE CENTRAL AND
SOUTHERN MOUNTAINS TUESDAY AS THE JET STREAM GRADUALLY SAGS
SOUTHWARD. WIND SPEEDS IN THE LAS VEGAS TAF COULD BE 10 TO 15 KNOTS
HIGHER THAT FORECASTED IF CLOUD COVER BREAKS UP ENOUGH TO ALLOW
BETTER MIXING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44

&&

.FIRE WEATHER...
A CHAIN OF UPPER LEVEL TROUGHS WILL CONTINUE TO CROSS THE CENTRAL
AND NORTHERN ROCKIES NORTH OF NEW MEXICO DURING THE WORK WEEK. THIS
PATTERN WILL KEEP A GENERALLY BROAD AND DIFFUSE POLAR JET STREAM IN
THE VICINITY OF NM. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED EACH
AFTERNOON...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
MEANWHILE...MINIMUM HUMIDITIES WILL DROP TO CRITICAL THRESHOLDS EACH
AFTERNOON THROUGH AT LEAST THURSDAY OR FRIDAY IN SOUTHERN AND
EASTERN ZONES. AREAS OF CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED IN THE EAST EACH AFTERNOON TODAY THROUGH THURSDAY...WITH
THE MOST WIDESPREAD CRITICAL CONDITIONS EXPECTED TODAY AND POSSIBLY
THURSDAY. THE RECENT GFS RUN BROUGHT THURSDAYS JET MAX THROUGH
QUICKER...RESULTING IN A STRONGER WIND FORECAST FOR WEDNESDAY AND
SOMEWHAT WEAKER WINDS FOR THURSDAY. THE LATEST MODEL RUN ALSO NO
LONGER CALLS FOR A STRONGER BACK DOOR COLD FRONT TO DROP INTO THE
EASTERN PLAINS THURSDAY NIGHT. THIS SOLUTION COULD LEAVE PARTS OF
THE EAST VULNERABLE TO ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS ON FRIDAY.  LATER MODEL RUNS MAY WELL REVERT TO THE
PREVIOUS SOLUTION...WHICH HAD STRONGER WINDS THURSDAY AHEAD OF A
BACKDOOR COLD FRONT THAT COULD MOISTEN THE EAST ON FRIDAY ABOVE
CRITICAL THRESHOLDS. CONFIDENCE IN THE END OF WEEK FORECAST WILL
GROW ONCE THE MODELS STOP FLIP FLOPPING.

WITH THIS MORNINGS FORECAST PACKAGE WE WILL ISSUE A RED FLAG WARNING
FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND BELOW
SIGNIFICANT SNOW PACK. WE WILL ALSO ISSUE A FIRE WEATHER
WATCH FOR THE SAME AREA ON TUESDAY. WINDS MAY WEAKEN A BIT
TUESDAY...WHILE SKIES WILL CLEAR IN THE WAKE OF TODAYS PASSING
TROUGH ALOFT...WHICH WILL ALLOW DEWPOINTS TO CRATER.  THE POTENTIAL
EXISTS FOR MORE CRITICAL FIRE WEATHER CONDITIONS IN PARTS OF THE
EAST WEDNESDAY...THURSDAY AND POSSIBLY FRIDAY.

NEAR TERM IN THE NORTHWEST...THE FORECAST DOES CALL FOR A SLIGHT
CHANCE OF SHOWERS ALONG AND NORTHWEST OF A LINE FROM THE CHUSKAS TO
THE SAN JUANS...AS THE BOTTOM OF AN UPPER LEVEL TROUGH CLIPS THAT
PART OF THE STATE. HOWEVER...LOW LEVELS OF THE ATMOSPHERE ARE
EXPECTED TO REMAIN VERY DRY WITH MOST OF THE PRECIP FALLING AS
VIRGA. PARTS OF THE HIGH TERRAIN COULD GET A LITTLE DAMP...BUT DONT
EXPECT MUCH IN THE LINE OF SIGNIFICANT ACCUMULATIONS. SHOWERS MAY
ALSO BE QUITE GUSTY...SERVING TO DRAG THOSE HIGHER MOMENTUM WINDS
ALOFT DOWNWARD TO THE SURFACE.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  35  64  34 /  10   0   0   0
GALLUP..........................  64  30  65  32 /  10   0   0   0
GRANTS..........................  67  30  67  30 /   0   0   0   0
GLENWOOD........................  75  40  76  46 /   0   0   0   0
CHAMA...........................  55  25  56  24 /  20   5   0   0
LOS ALAMOS......................  61  33  61  31 /   5   0   0   0
RED RIVER.......................  55  26  52  24 /   5   5   0   0
TAOS............................  61  29  60  28 /   5   0   0   0
SANTA FE........................  65  34  65  33 /   0   0   0   0
SANTA FE AIRPORT................  66  36  66  34 /   0   0   0   0
ESPANOLA........................  68  32  68  30 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  70  43  71  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  72  36  72  35 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  66  40  68  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  70  39  71  40 /   0   0   0   0
SOCORRO.........................  75  37  77  38 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  61  34  60  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  68  33  69  30 /   0   0   0   0
CARRIZOZO.......................  74  37  76  42 /   0   0   0   0
RUIDOSO.........................  68  37  69  38 /   0   0   0   0
RATON...........................  67  31  68  33 /   0   0   0   0
LAS VEGAS.......................  67  38  68  35 /   0   0   0   0
ROY.............................  67  37  65  37 /   0   0   0   0
CLAYTON.........................  70  39  72  42 /   0   0   0   0
SANTA ROSA......................  78  40  79  37 /   0   0   0   0
TUCUMCARI.......................  77  41  78  40 /   0   0   0   0
FORT SUMNER.....................  80  41  81  40 /   0   0   0   0
CLOVIS..........................  78  41  79  40 /   0   0   0   0
PORTALES........................  79  43  79  40 /   0   0   0   0
ROSWELL.........................  82  42  86  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ004-011.

&&

SHY/44
Hazardous weather outlook, Feb 22, 3:38 PM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MST SUN FEB 22 2009

NMZ001>021-026-231300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
338 PM MST SUN FEB 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...GUSTY WINDS AND LOW HUMIDITIES OVER EASTERN CURRY AND
ROOSEVELT COUNTIES WILL PRODUCE AN ADDITIONAL HOUR OR TWO OF
LOCALLY CRITICAL FIRE WEATHER CONDITIONS BEFORE WIND SPEEDS
DECREASE AND HUMIDITIES RISE TO NEAR 20 PCT BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH
THE AFTERNOON FOR MUCH OF EAST CENTRAL NEW MEXICO. STRONG WINDS
COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS FOR EAST CENTRAL NEW MEXICO NOT ONLY ON
MONDAY...BUT TUESDAY AND THURSDAY AFTERNOONS AS WELL. A SMALL
AREA OF CRITICAL FIRE WEATHER CONDITIONS AROUND CLINES CORNERS IS
POSSIBLE WEDNESDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:57 AM MSTFire Weather WatchABQHarding, San Miguel, Union24 hr
Feb 23, 7:57 AM MSTRed Flag WarningABQHarding, San Miguel, Union10 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.